Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 3, 2013, 7:03 AM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 4, 2013, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 7:03 AM MST (14:03 UTC)
- In effect from
- Mar 4, 2013, 11:00 AM MST
- Expired
- Mar 4, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3714 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 4:46 AM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 3, 4:46 AM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
446 AM MST SUN MAR 3 2013
.SYNOPSIS...
THE BORDERLAND WILL SEE THE WARMEST DAY OF THE YEAR
TODAY...UNFORTUNATELY MAKING IT LESS ENJOYABLE WILL BE STRONG
AFTERNOON WINDS AND BLOWING DUST. HIGHS WILL RUN ABOUT 10 DEGREES
ABOVE NORMAL. STRONG WINDS WILL CONTINUE MONDAY AS AN UPPER TROUGH
MOVES OVER THE AREA FROM THE WEST. TEMPERATURES WILL COOL A BIT BUT
STILL REMAIN ABOVE NORMAL. A COOL FRONT MOVES IN FROM THE EAST
MONDAY NIGHT AND WILL LOWER TEMPERATURES BACK A BIT BELOW NORMAL FOR
TUESDAY AND WEDNESDAY. A SMALL DISTURBANCE ALOFT WILL ALSO MOVE OVER
THE AREA FROM THE SOUTHWEST WEDNESDAY WITH PERHAPS A RAIN SHOWER OR
TWO OVER THE MOUNTAINS. NEXT LARGE STORM SYSTEM STILL DEVELOPING BUT
WILL MOVE IN FRIDAY THROUGH THE WEEKEND AND BRING THE CHANCE OF RAIN
SHOWERS AND MOUNTAIN SNOW SHOWERS.
&&
.DISCUSSION...
SHARP TEMPERATURE RISES TODAY WILL GIVE US THE WARMEST DAY OF THIS
YOUNG YEAR BUT WE WILL PAY THE PRICE WITH STRONG WINDS AND BLOWING
DUST. WILL ISSUE WIND AND BLOWING DUST ADVISORIES SHORTLY TO COVER
THIS. UPPER TROUGH ALONG THE WEST COAST SPLITTING INTO TWO SYSTEMS
WITH NORTHERN SECTION RIDING UP OVER THE NORTHERN U.S. SOUTHERN
SECTION FORMING A CIRCULATION OFF THE NOR CALIFORNIA COAST AND WILL
MOVE TOWARDS OUR AREA MONDAY. SURFACE FRONT WILL MOVE TO NEW MEXICO
THIS AFTERNOON AND TONIGHT. STRONG LEE SIDE TROUGHING OVER EASTERN
COLORADO ALONG WITH INCREASING MID LEVEL WINDS WILL CREATE OUR
STRONG WINDS THIS AFTERNOON. LOOKS LIKE WINDS WILL JUST EDGE INTO
ADVISORY CRITERIA. STRONGEST WINDS MAY NOT DEVELOP UNTIL MID
AFTERNOON AND LAST INTO EARLY EVENING. ALLOWED STRONGER WINDS TO
LAST INTO DAY BREAK MONDAY ALONG EAST SLOPES OF TERRAIN.
ADDITIONALLY VERY WARM TEMPERATURES WILL CREATE BUOYANT LOWER
ATMOSPHERE AND WITH SURFACE WINDS STARTING OUT FROM 240-250
DEGREES...SHOULD CREATE SOME AREAS OF DENSE BLOWING DUST.
FRONT SHOULD BE THROUGH SOMETIME LATE THIS EVENING THOUGH HARD TO
FIND IN THE MODEL DATA. UPPER TROUGH AND STRONGEST WINDS MOVE ACROSS
MONDAY AFTERNOON SO ANOTHER ADVISORY MAY BE NEEDED...BUT WILL LET
NEXT SHIFT EVALUATE THIS FURTHER. TEMPERATURES A BIT COOLER MONDAY
BUT STILL ABOVE NORMAL. PASSAGE OF UPPER TROUGH AND INCREASING
NORTHWEST FLOW ALOFT MONDAY NIGHT WILL ALLOW A BACK DOOR COOL FRONT
IN AND COOL TUE/WED TEMPERATURES BACK TO A BIT BELOW NORMAL. BOTH
GFS/ECMWF CONTINUE TO SHOW MODEST SURGE OF MID/HIGH LEVEL MOISTURE
FROM THE E PACIFIC MOVING TO THE AREA WEDNESDAY SO CONTINUED LOW
POPS FOR THE MOUNTAIN ZONES. TEMPERATURES WILL CLIMB BACK ABOVE
NORMAL THUR/FRI ON THE STRENGTH OF THE DEEPENING SOUTHWEST FLOW
ALOFT AND WEAK LEE SIDE TROUGHING.
FRIDAY-SUNDAY STILL LOOKING UNSETTLED AS BOTH GFS/ECMWF TRY TO LOCK
IN ON A SOLUTION OF SOME CONSISTENCY (AND NOT SUCCEEDING YET).
SYSTEM CURRENTLY NEAR ALASKA PENINSULA WILL SLOWLY DEVELOP THROUGH
THE WEEK. BOT MODELS MOVE LOW TO SO CALIFORNIA FRIDAY
AFTERNOON...TAPPING INTO SOME TROPICAL MOISTURE WELL AHEAD OF THE
LOW AND POSSIBLY PRODUCING SOME RAIN SHOWERS. SNOW LEVELS WILL START
OUT HIGH...ABOVE 9000 FT BUT WILL LOWER SAT/SUN AS UPPER LOW NEARS.
THE POTENTIAL FOR MODERATE RAIN AND HIGH SNOW LEVELS AND THE GILA
SNOWPACK WILL HAVE TO CONTINUE BEING WATCHED AS THIS SHOWS SOME
POTENTIAL FOR SNOWMELT FLOODING. MODELS BEGIN DIVERGING AFTER THIS
PERIOD AS ECMWF LIFTS LOW OUT OVER ARIZONA SATURDAY MORNING AND INTO
EASTERN COLORADO SUNDAY MORNING. THIS WOULD MEAN LESS PRECIP AND
PERHAPS MORE WIND. GFS TRACKS THE LOW ACROSS CENTRAL NEW MEXICO
SATURDAY AFTERNOON AND OVER THE TEXAS PANHANDLE SUNDAY MORNING. THIS
WOULD LIKELY MEAN HIGHER PRECIP AMOUNTS. STORM JUST ENTERS THE LAST
DAY OF THIS MORNING'S FORECAST PERIOD...WILL KEEP IT FAIRLY
BROADBRUSHED FOR NOW.
&&
.AVIATION...VALID 03/12Z-04/12Z.
VFR THROUGH 19Z WITH ONLY FEW HIGH CLOUDS. AFT 19Z...SURFACE WINDS
INCREASING SW/W 25-30G40KTS. WDSPRD 5SM BLDU ACROSS THE LOWLANDS
WITH A FEW AREAS OF 3/4SM BLDU. WINDS AND DUST DMSHG AFT
02Z...EXCEPT ALONG EAST SLOPES OF TERRAIN WHERE WINDS WILL STAY
GUSTY THROUGH THE PERIOD.
ADDNLY AFT 21Z...SPREADING FROM THE WEST SCT/BKN180 BKN250. OVER THE
GILA REGION...BKN100 -SHRA PSBL AFT 06Z.
&&
.FIRE WEATHER...
WINDS WILL BE ON THE INCREASE TODAY AS A SURFACE FRONT AND UPPER
TROUGH APPROACH THE AREA FROM THE WEST. EXPECT WINDS OF 25-35 MPH
THIS AFTERNOON AND EARLY EVENING WITH LOWLAND BLOWING DUST. THESE
WINDS COMBINED ABOVE NORMAL TEMPERATURES... SINGLE DIGIT MIN
RH'S AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE CONDITIONS FOR
MUCH OF THE AFTERNOON AND EVENING. SEE RED FLAG WARNING STATEMENT.
STRONG WINDS WILL CONTINUE MONDAY AS THE UPPER TROUGH NEARS AND
EVENTUALLY PASSES THROUGH THE AREA LATE AFTERNOON. MIN RH'S RECOVER
SOME AND CRITICAL FIRE CONDITIONS MAY JUST BE MET ACROSS THE LOWLAND
FIRE ZONES. FIRE WATCH TO CONTINUE THOUGH IT MAY BE MODIFIED LATER
TODAY.
WINDS WILL NOT BE SIGNIFICANT FACTOR AFTER MONDAY. MIN RH'S WILL
RISE SOME THE REST OF THE WORK WEEK..MAINLY FROM A MODEST SURGE OF
HIGHER LEVEL MOISTURE OUT OF THE EASTERN PACIFIC ON TUESDAY NIGHT
AND WEDNESDAY. ONLY OTHER POTENTIAL SIGNIFICANT WEATHER FEATURE
MOVES IN TOWARDS NEXT WEEKEND. LARGE UPPER LOW MOVES TO ARIZONA
SATURDAY MORNING AND THEN OVER THE SOUTHERN PLAINS BY SUNDAY MID DAY.
RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS POSSIBLE FROM FRIDAY
AFTERNOON INTO SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 54 74 45 64 / 0 0 0 0 0
SIERRA BLANCA 77 41 73 39 63 / 0 0 0 0 0
LAS CRUCES 79 45 71 38 63 / 0 0 0 0 0
ALAMOGORDO 78 43 72 41 63 / 0 0 0 0 0
CLOUDCROFT 53 31 46 24 39 / 0 10 0 0 0
TRUTH OR CONSEQUENCES 78 43 68 39 60 / 0 0 0 0 0
SILVER CITY 72 40 63 36 57 / 0 10 0 0 0
DEMING 78 41 70 35 63 / 0 0 0 0 0
LORDSBURG 79 43 70 35 64 / 0 0 0 0 0
WEST EL PASO METRO 78 49 75 41 65 / 0 0 0 0 0
DELL CITY 77 44 77 32 61 / 0 0 0 0 0
FORT HANCOCK 80 46 76 39 65 / 0 0 0 0 0
LOMA LINDA 72 43 66 37 55 / 0 0 0 0 0
FABENS 76 46 75 39 65 / 0 0 0 0 0
SANTA TERESA 78 45 73 40 63 / 0 0 0 0 0
WHITE SANDS HQ 78 45 73 44 63 / 0 0 0 0 0
JORNADA RANGE 78 34 71 30 62 / 0 0 0 0 0
HATCH 77 41 69 37 60 / 0 0 0 0 0
COLUMBUS 79 47 72 39 65 / 0 0 0 0 0
OROGRANDE 80 42 73 38 65 / 0 0 0 0 0
MAYHILL 64 37 61 28 51 / 0 10 0 0 0
MESCALERO 64 34 59 27 49 / 0 10 0 0 0
TIMBERON 62 34 58 24 50 / 0 10 0 0 0
WINSTON 72 39 60 31 52 / 10 10 0 0 0
HILLSBORO 74 40 63 37 55 / 0 10 0 0 0
SPACEPORT 76 40 69 36 61 / 0 0 0 0 0
LAKE ROBERTS 71 35 59 31 53 / 10 10 0 0 0
HURLEY 72 37 64 34 57 / 0 0 0 0 0
CLIFF 74 29 66 25 59 / 10 0 0 0 0
MULE CREEK 72 28 63 22 58 / 10 0 0 0 0
FAYWOOD 72 39 63 35 56 / 0 0 0 0 0
ANIMAS 78 40 69 36 63 / 0 0 0 0 0
HACHITA 79 42 69 32 64 / 0 0 0 0 0
ANTELOPE WELLS 80 41 71 38 64 / 0 0 0 0 0
CLOVERDALE 74 42 65 34 57 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY FROM NOON TODAY TO 7 PM MST THIS EVENING
FOR NMZ404>407-410>413-417.
RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR NMZ111>113.
WIND ADVISORY FROM NOON TODAY TO 5 AM MST MONDAY FOR NMZ413-415-
416.
WIND ADVISORY FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
NMZ401>412-414-417.
TX...BLOWING DUST ADVISORY FROM NOON TODAY TO 7 PM MST THIS EVENING
FOR TXZ418>424.
RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR TXZ055-056.
WIND ADVISORY FROM NOON TODAY TO 5 AM MST MONDAY FOR TXZ419-420.
WIND ADVISORY FROM NOON TODAY TO 7 PM MST THIS EVENING FOR
TXZ418-421>424.
&&
17 HEFNERHazardous weather outlook, Mar 3, 6:35 AM MST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 635 AM MST SUN MAR 3 2013 NMZ401>417-TXZ418>424-031300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 635 AM MST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. LOCAL DENSE BLOWING DUST WILL ACCOMPANY THESE WINDS OVER DESERT AREAS. WIND AND BLOWING DUST ADVISORIES IN EFFECT THIS AFTERNOON FOR WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. VISIBILITIES ACROSS DESERT AREAS COULD DROP BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY AGAIN ON MONDAY BUT NOT WITH AS MUCH BLOWING DUST. SLIGHT CHANCE OF MOUNTAIN SHOWERS WEDNESDAY AS MOISTURE MOVES UP FROM THE SOUTHWEST. LARGER STORM MOVING IN FOR THE WEEKEND COULD BRING RAIN SHOWERS TO THE AREA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:30 AM MST | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero | 13 hr |
| Mar 3, 6:30 AM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 13 hr |
| Mar 3, 3:21 PM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 29 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.